Jump to content

Sami7384: What worked for your prolonged withdrawl symptoms?


Sami7384

Recommended Posts

I went off paroxetine in September 2020. I had been taking it for 5 years and had awful symptoms I was totally unprepared for. I have 4 kids and I was sitting around trying to figure out how to get life insurance and still be able kill myself so kids could get the money. I have had anxiety and depression but I've NEVER EVER been suicidal. I feel like I've lost my entire personality, all I ever feel is sadness and irritation. There should be major major warnings on this drug! The stories I found on here are eerily similar to how I feel but the recoveries give me hope. Feel free to tell me what helped any of you because I'm lost. I've never felt this bad in all my 36 years. 

Edited by manymoretodays
name added to title, moved from Success stories

20 mg paroxetine for 5 years.

Cold turkey stop in September 2020 (I didnt realize how bad that idea was). 

No other prescriptions at all. 

 

I take omega 3, cal/ mag/ zinc and olive leaf extract. 

 

Also, a teaspoon of raw honey a day. 

 

Link to comment
  • manymoretodays changed the title to Sami7384: What worked for your prolonged withdrawl symptoms?
  • Moderator

Hello Sami7384,

 

And welcome on SA. This site is run entirely by volunteer Administrators and Moderators, all have been through or are going through WD. 

 

I'm sorry you're going through a rough time, and happy that you found our Success stories section. Healing does happen.

 

To help us understand your situation, could you please answer some questions :

 

1. How did you taper Paroxetine ?

We usually recommand a slow taper, please see :

 

why taper by 10 of my dosage

 

2. Are you currently taking other drugs or supplements ?

 

3. Was Paroxetine the only psychdrug you took ?

 

 

The symptoms you describe are very common withdrawal symptoms. People do heal from WD, but it can take a while and tend to happen through a waves and windows pattern :

 

the-windows-and-waves-pattern-of-stabilization

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 

 

---》 I know we are asking a lot while feeling unwell, but could you please create a signature ? You just have to click on this link :

 

Account Settings – Create or Edit a signature.

 

It will help others to see your drug history at a glance and help us to try to give you the most accurate advice we can. 

Include drugs, doses, dates, discontinuations and reinstatements.

Please also include supplements.

 

- The only way we know to mitigate withdrawal symptoms is to try a reinstatement of a low dose :

 

about-reinstating-and-stabilizing-to-reduce-withdrawal-symp

 

 

Please take a look at the link and tell us what you think. Please, don't do any change before we have more infos about your recent taper : if you would like to try a reinstatement, it is important to start with the lowest dose possible, your drug history will help us to offer suggestions.

 

In the mean time, I send you hugs and strenght : it can take time but it does get better.

 

Again, welcome 🤗

2006 : 20mg Paxil+Bromazepam. 2008 : cold turkey of both. 2010 : Reinstatement 20mg Paxil + Bromazepam.

2014-June2017 : Switch from Bromazepam to Prazepam, slow taper to 0mg.

2018 to August 2019 : Paxil 20mg taper (3% every 15 days). 22 Aug 2019 updose to 10mg (was at 8.4mg).

25th Sept 2019 To April 2020 : found SA, holding at 10mg Paxil. 

April 2020 : Paxil 10mg to Prozac 7mg bridge. Details topic/21457

 

Current Supplements : magnesium citrate/ fish oil

Current medication :

* Diazepam  : 0.95 mg (24 April 2022) / 1mg Diazepam (since 29 Aug 2020)

* Prozac : 6.24mg (18 July 22) / 6.44mg (22 May 22) / 6.64mg (4 Nov 21) / 6.72mg (8 oct 21) / 6.8 mg (15 Sept 21)6.88mg (14 Aug 21)/ 6.92mg (23 Jun 21)

 

I am not a professional, I don't give medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment

Thank you, I looked at the windows and waves and it put things into perspective for me. The science behind it made sense to me and that gives me hope. 

I will definitely not reinstate that medicine ever, no matter what. I'm determined to heal from this one day, little by little probably. I did decide to start exercising more because that's always helped and I started taking a spoon of raw honey every day starting last week. I do feel a little better these past couple days than I have in months. That could be attributed to a "window" I guess or maybe because I've been working out again.  

Or maybe it's because of you all and knowing that it's not in my head, thank you for bringing me into your group. 

20 mg paroxetine for 5 years.

Cold turkey stop in September 2020 (I didnt realize how bad that idea was). 

No other prescriptions at all. 

 

I take omega 3, cal/ mag/ zinc and olive leaf extract. 

 

Also, a teaspoon of raw honey a day. 

 

Link to comment
  • Moderator

Hi Sami7384, and welcome,

And no, it's not all in your head.  WD(withdrawal) is real.

What is withdrawal syndrome?

 

Many of us have found that the symptoms of withdrawal are sometimes way worse than what we sought help for in the first place.  So hang in there, it does get better with time.

 

What symptoms are you having that you could attribute to WD?

Dr. Glenmullens withdrawal symptom checklist

 

And then you may want to visit the Symptoms and Self Care forum too.

You'll find many non-drug coping skills there to cope with symptoms, that you might have.

And glad to hear you may have had a window.  That's great.

 

Are you on any other medications/drugs?

 

Many members do find some calming from these two supplements.  Generally, it's a good idea just to start with one or the other, and go slowly, start at a low dose.  It's best to just stick to single ingredient supplements too.  So many of us are sensitive, in WD.

 

BASIC SUPPLEMENT TOOLKIT

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

 

Do let us know, of any further questions, right here.

 

And welcome again.  Good to have you aboard.  And oh so glad you joined us.

L, P, H, and G,

mmt

Edited by manymoretodays

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy